You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
A Modified Play-the-Winner Rule for Sequential Trials
Bartholomew P. Hsi and Thomas A. Louis
Journal of the American Statistical Association
Vol. 70, No. 351 (Sep., 1975), pp. 644-647
Stable URL: http://www.jstor.org/stable/2285948
Page Count: 4
Preview not available
The two-arm bandit type of Play-the-Winner rule is modified to sample simultaneously the two competing sequences of trials until the first "failure" occurs. Then the sequence without a failure is sampled until it fails, and the process is repeated. This modification leads to the direct application of the sequential probability ratio test on two paired geometric variables. A further modification leads to a scheme which avoids overshooting the stopping boundaries and reduces the total sample size. Exact formulas for the boundary limits, operating characteristics and ASN function for the proposed methods are presented.
Journal of the American Statistical Association © 1975 American Statistical Association